MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3216C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an unknown size diameter abdominal aortic aneurysm.It was reported that on an unknown date a type ia endoleak was observed in the patient.It is noted that there was no migration of the stent and that the aorta had expanded past the nominal diameter of the device.On an unknown date, intervention was performed for the type ia endoleak by the implantation of a fenestrated cuff to seal the endoleak.It is noted that the event has been resolved.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the reported proximal type i endoleak could not be determined from the films provided.The anatomy at implant and earlier post-implant films were not provided for review and comparison.Review of ct¿s from 67 months post-implant revealed that the patient had been implanted with an endurant stent graft system, as well as another manufacturer¿s aortic cuff.The bifurcate was positioned within the top of the aaa sac which measured ~11.3cm in maximum diameter.The bifurcate proximal fabric was near the level of the renal arteries (bottom of the remaining neck); both renal arteries had been stented/bypassed by the another manufacturer¿s fenestrated aortic cuff.The aortic cuff extended from the near the level of the bifurcate flow divider, to ~4cm above the level of the celiac artery.Both the celiac and sma had also been stented/bypassed and all of the visceral vessels were patent.The bifurcate/cuff od near the level of the lowest renal artery measured ~31mm, and across the level of the flow divider the bifurcate od was ~33mm.The bifurcate was oriented with the contra gate opening in the anterior orientation and there was significant infrarenal neck angulation.The bifurcate/cuff were angulated at the flow divider ~75 deg a-p & 40 deg rt-lt; relative to the contralateral limb.The contra limb was seen positioned proximally at the bottom of the gate (near the level of the gate ring) and appeared to have partially detached from the bifurcate contra gate as it was positioned ~30mm below the bifurcate flow divider.However, no clear contrast was observed near the limb separation and no junctional type iiia endoleak could be confirmed.The distal limbs appeared well sealed bilaterally and no type ib endoleak was observed.Evidence of prior coiling were observed along the posterior/distal aaa sac, and multiple coils were also seen near the anterior mid-sac with contrast observed within the anterior sac which appeared to be coming from these adjacent coils; the contrast did not appear to be in contact with the stent graft.It is possible that aneurysm expansion from a previous type ii endoleak and disease progression (neck dilatation and angulation) may h ave contributed to the proximal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7172322
Report Number2953200-2018-00040
Device Sequence Number11134427
Product Code MIH
UDI-Device Identifier00613994762436
UDI-Public00613994762436
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2014
Device Model NumberENBF3216C145E
Device Catalogue NumberENBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;